MAUDE Adverse Event Report: VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 89185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an omniwire was used in a diagnostic coronary procedure.Prior to use, the omniwire was flushed, then shaped with the introducer tool, as usual.During use, resistance was noted near the subclavian, and the omniwire buckled and would not advance further.The omniwire was withdrawn from the non-philips watchdog hemostasis valve, when a yellow plastic string like material appeared to have been stripped off.Upon removal of the guide catheter from the patient, no kinks, thrombus, or residual material was observed.The procedure was completed with a j wire with no patient injury reported.During the device evaluation, missing material from the core wire was observed.This product problem is being submitted due to missing material.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: not available from facility.Blocks b5 & g3: although the reported event stated that material appeared to have been stripped off, this was not confirmed until the device evaluation performed on 09oct2025.Blocks b6 & b7: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3: the omniwire was returned for evaluation.Visual inspection found a bent and stretched distal coil.Additionally, the composite core was bent, and a portion of the composite core was peeled with missing material observed.During the guide wire bend test, no resistance was noted when rotating, advancing, or retracting the omniwire.Block h6: the probable cause of the missing material is likely due to rough handling or manipulation of the device during use.Manipulation and strain can damage internal components and result in the reported failure.The probable cause of the guidewire movement issue could not be determined since it passed the bend test.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
OMNIWIRE PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ana tan
3721 valley centre drive #500
san diego, CA 92130
858720-4037
MDR Report Key23492564
Report Number3008363989-2025-00137
Device Sequence Number13010102
Product Code DQX
UDI-Device Identifier00845225003043
UDI-Public(01)00845225003043(11)250612(17)280612(10)0303495479
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89185
Device Catalogue Number89185
Device Lot Number0303495479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS: INTRASIGHT SYSTEM.; UNK MFG AND SIZE: GUIDE WIRE.; UNK MFG AND SIZE: INTRODUCER SHEATH.
Patient SexUnknown